Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 10, 2021, 8:02 PM CST for Carroll County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2021, 8:02 PM CST (02:02 UTC)
- Expired
- Dec 10, 2021, 8:30 PM CST
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.88 in
- Wind
- 50
County Carroll County, AR
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted.
028
WWUS84 KTSA 110202
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
802 PM CST Fri Dec 10 2021
ARZ002-011-110230-
Carroll AR-Madison AR-
802 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northern Madison and
southeastern Carroll Counties through 830 PM CST...
At 801 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Forum to 4 miles south of
Hindsville. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Huntsville... Green Forest...
Hindsville... Withrow Springs State Park...
Carrollton... Rudd...
Marble... Forum...
Osage... Rule...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Alabam... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3612 9341 3612 9348 3609 9348 3603 9394
3605 9395 3627 9374 3645 9330 3625 9330
TIME...MOT...LOC 0201Z 252DEG 51KT 3622 9373 3608 9386
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 10, 6:29 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 10, 6:29 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 PM CST Fri Dec 10 2021 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 622 PM CST Fri Dec 10 2021 Isolated thunderstorms are developing in the vicinity of the dry line across northeast Oklahoma this evening as a mid-level shortwave impinges on the area. There will be a brief window over the next couple of hours where these storms that develop will have the potential to become strong to severe. Cape values near the 1500 j/kg range and adequate shear will provide the necessary ingredients. It it not out of the question that a surface based storm could produce a brief tornado. This activity will come to an end later this evening as the cold front just now moving into Osage and Pawnee Counties sweeps through the region. && .LONG TERM... (Tomorrow through Friday) Issued at 236 PM CST Fri Dec 10 2021 The coolest day of the extended period will clearly be Saturday behind the exiting front with temps struggling to reach the 50s. Midlevel clouds hanging around southern OK may help to hold temps back some there too. Dry return flow begins on Sunday along with a gradual warmup which will accelerate by Tue with highs again near record values. Winds will become gusty in the afternoon Sunday with RH values dropping sufficiently for low fire weather concerns though afternoon heating will be limited. Winds will continue to strengthen into the middle of next week as the pressure gradient increases ahead of a long wave trough digging along the western US coast. This system is forecast to continue to deepen and dig far enough south to bring some meaningful rain chances into the forecast next week. Ensemble guidance is fairly similar in taking the system close enough for forcing and instability to spread into the area by Wed with a cold front to follow on Thu keeping rain chances in play. Guidance then begins to diverge on how far south the front moves and if it hangs up somewhere in the vicinity of the area, enough to keep decent rain chances through the end of the extended. Have opted to keep going forecast with at least chance PoP from mid- week on with thunder chances accompanying the expected frontal passage and lingering across much of the area into Fri. && .AVIATION... (00Z TAFS) Issued at 542 PM CST Fri Dec 10 2021 Scattered showers with a few thunderstorms will remain possible through 03Z at northwest Arkansas TAF sites. Otherwise, strong and gusty southwest winds will shift to the northwest with FROPA with clearing skies from west to east this evening. Winds will begin to decrease Saturday morning as surface high pressure builds over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 35 52 32 59 / 20 0 0 0 FSM 40 52 29 59 / 30 0 0 0 MLC 36 52 30 57 / 20 0 0 0 BVO 32 52 30 58 / 0 0 0 0 FYV 33 49 26 56 / 50 0 0 0 BYV 33 47 31 55 / 50 0 0 0 MKO 35 50 30 56 / 30 0 0 0 MIO 33 50 32 56 / 30 0 0 0 F10 35 52 30 57 / 20 0 0 0 HHW 40 52 30 56 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....04 AVIATION...12
Hazardous weather outlook, Dec 10, 7:02 PM CST, 1 hour before
Hazardous Weather Outlook National Weather Service Tulsa OK 702 PM CST Fri Dec 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 702 PM CST Fri Dec 10 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northwest Arkansas. DISCUSSION... Scattered thunderstorms continue to develop in the vicinity of the dry line across far northeast Oklahoma into southeast Oklahoma this evening. This activity is expected to spread to the east-northeast through the evening hours in advance of a cold front that will sweep through the area. Some of these storms could be severe with damaging winds, large hail and brief tornadoes all possible. This activity is expected to end by midnight with much cooler weather behind the cold front. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY THROUGH TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Gusty northerly winds will follow the passage of a cold front on Saturday morning before gradually dying off during the afternoon and evening hours as high pressure builds into the area. Southerly winds and above normal temperatures will quickly return on Sunday and continue into the middle of next week. By the middle of the week, another frontal boundary will approach the area, bringing a chance for showers and storms. This front may linger around the area for a bit bringing prolonged periods of rain chances to the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 10, 6:14 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
614 PM CST Fri Dec 10 2021
ARZ001-OKZ063-068-069-110045-
Benton AR-Adair OK-Cherokee OK-Delaware OK-
614 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of western Benton,
southeastern Delaware, northwestern Adair and northeastern Cherokee
Counties through 645 PM CST...
At 613 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Colcord to 3 miles west of
Scraper. Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Bentonville... Siloam Springs...
Bella Vista... Gentry...
Gravette... Decatur...
West Siloam Springs... Colcord...
Kansas... Highfill...
Oaks... Springtown...
Hiwasse... Leach...
Twin Oaks... Maysville...
Scraper... Miller...
Centerton... Lake Eucha State Park...
This includes Interstate 49 between mile markers 92 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9441 3605 9512 3650 9460 3650 9415
TIME...MOT...LOC 0013Z 245DEG 60KT 3629 9474 3609 9491
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 7:18 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Fri Dec 10 2021
ARZ001-002-110145-
Carroll AR-Benton AR-
718 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northeastern Benton
and northwestern Carroll Counties through 745 PM CST...
At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Pea Ridge to near Highfill. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Lowell...
Pea Ridge... Highfill...
Garfield... Gateway...
Beaver... Northwest Arkansas Regional Air...
Centerton... Avoca...
Hill Top... Walnut Hill...
Vaughn... Larue...
Busch...
This includes Interstate 49 between mile markers 81 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3630 9398 3627 9442 3650 9416 3650 9370
TIME...MOT...LOC 0118Z 252DEG 51KT 3647 9409 3628 9434
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 7:40 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
740 PM CST Fri Dec 10 2021
ARZ002-010-011-110215-
Carroll AR-Madison AR-Washington AR-
740 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northwestern Madison,
central Carroll and northeastern Washington Counties through 815 PM
CST...
At 740 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Springdale to 4 miles east of
Prairie Grove. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Elkins...
West Fork... Greenland...
Hindsville... Wesley...
Withrow Springs State Park... Drake Field Airport...
Forum... Clifty...
Goshen... Georgetown...
Rockhouse... Tuttle...
Mayfield... Alabam...
Best... Sonora...
This includes Interstate 49 between mile markers 55 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3633 9351 3598 9384 3595 9431 3618 9409
TIME...MOT...LOC 0140Z 248DEG 52KT 3615 9402 3596 9425
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 10, 8:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
802 PM CST Fri Dec 10 2021
ARZ002-011-110230-
Carroll AR-Madison AR-
802 PM CST Fri Dec 10 2021
...Strong thunderstorms will impact portions of northern Madison and
southeastern Carroll Counties through 830 PM CST...
At 801 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Forum to 4 miles south of
Hindsville. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Huntsville... Green Forest...
Hindsville... Withrow Springs State Park...
Carrollton... Rudd...
Marble... Forum...
Osage... Rule...
Rockhouse... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Alabam... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for northwestern
Arkansas.
&&
LAT...LON 3612 9341 3612 9348 3609 9348 3603 9394
3605 9395 3627 9374 3645 9330 3625 9330
TIME...MOT...LOC 0201Z 252DEG 51KT 3622 9373 3608 9386
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:14 PM CST | Special Weather Statement | TSA | Delaware | 31 min |
| Dec 10, 6:37 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 38 min |
| Dec 10, 6:56 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 34 min |
| Dec 10, 8:08 PM CST | Special Weather Statement | TSA | LeFlore | 37 min |
| Dec 10, 8:31 PM CST | Special Weather Statement | TSA | LeFlore | 44 min |
| Dec 10, 7:18 PM CST | Special Weather Statement | TSA | Benton | 27 min |
| Dec 10, 7:22 PM CST | Tornado Warning | TSA | Washington | 22 min |
| Dec 10, 7:40 PM CST | Special Weather Statement | TSA | Washington | 35 min |
| Dec 10, 8:07 PM CST | Special Weather Statement | TSA | Crawford | 23 min |
| Dec 10, 8:42 PM CST | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 33 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.